Progesterone made me crazy

by Ruth
(United Kingdom)

I had a full hysterectomy in May 2011 and before that was in Perimenopause. I was given HRT and when I started the progesterone side of it within a day or two it made me feel crazy so my Doctor gave me a natural progesterone ( Utrogestan) and this time it took 4 days to make me feel crazy. Lots of people say take progesterone but for me it affects me in a big way negatively. Now 3 years after my hysterectomy I still can't find balance. I have tried virtually every type of HRT and none of them work. I am currently on patches but they don't always stick. I have thin hair, depression, mood swings, anxiety, body aches, hand aches, weight around my middle that I can't lose, palpitations, cold sometimes and then warm, extreme tiredness and no one seems to be able to help me . Anyone else out there suffering and is there light at then of the tunnel or is my life just like this now which isn't how I want it for me or my family.

Comments for Progesterone made me crazy

Click here to add your own comments

Jan 22, 2015
Progesterone made me crazy
by: Wray

Hi Ruth You suffered from the Oestrogen Dominance effect, which occurs in most women when starting progesterone. You should have been warned about it. Please get hold of Julienne, our distributor in London, she'll be able to give you advice. Her email is julesvs19@gmail.com You might like to read our page on Menopause too. Take care Wray

Jan 22, 2015
E dominance
by: Diane

Ruth~
I agree with Wray...It sounds like classic E dominance. You did not say what dose P and were you also using E at the same time? I had some of same sx you are experiencing...
I had to use as high as 250-300mg daily P cream. I also found that I was severely low in Vitamin D and very low in iodine levels.
Currently I am using 200mg P, 10,000iu D, and 12.5mg iodine.
Since being on this regimen, my hair has stopped falling out and is feeling healthier and thicker, anxiety is almost all nearly gone, insomnia hugely improved, only the occasional migraine, and energy level improved. I'm back to running my daily 5k's without extraordinary effort. But it wasn't easy to get there...I did go through E dominance initially for over a month and kept increasing dose until I felt better. I think now all three supplements have kicked in, especially P.
Please read Dr Michael Platt's book Miracle of Bioidentical Hormones. His book is highly informational. Also absolutely read the pages on E dominance, how to use P....etc. Educating yourself with the most accurate info (which I believe is found on this website) is so vital. Get tested for Vit D and iodine levels.
Good luck.
Diane

Jan 23, 2015
i know how you feel.
by: Anonymous

I have suffered with the imbalances for a very long time. The progesterone makes me wired, and just feel so bad. I don't know how I could take weeks of feeling like I do on progesterone. My body does not like it. Good luck with finding balance. If you do find it, please let me know what you did to get balance.

Thanks

Pam

Jan 25, 2015
Progesterone made me crazy
by: RJ

Hello Ruth!
Remember the more estrogen the more imbalances you will have until progesterone becomes the dominant hormone. We eat, breath and apply estrogen everyday....not to mention make it within our fat cells. If you are taking small amounts of progesterone all you are doing is keeping the estrogen active and it will never become dominant and eliminate your problems. With your hysterectomy you removed the only means for your body to produce progesterone...what little it still makes in peri. Your body still needs progesterone to work and you must get it from some source. Also remember that if you ever had children your body was making tons of progesterone at one time. Did you feel crazy during the pregnancy? I have used 400 - 1,000 mg a day for three years now...nonstop. All your symptoms I had also. Check your D level...it will cause body pains if low as will magnesium, iodine and potassium deficiencies....zinc too. Hair loss I believe comes from lack of progesterone and B vitamins....especially inositol. I no longer have hair loss, unless I run out of progesterone for more than a week. Then I see more in the shower. There is light at the end of this crazy, winding peri tunnel. Hang in there and read Wray's site and you will be able to find some relief in knowing that there are so many others going through the same troubles as yourself, but have found their relief in progesterone and supplementation! God Bless! RJ

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...